MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZMB00
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The surgeon had difficulty inserting the intraocular lens (iol) into the patient's eye and had to enlarge the incision to take the iol out and insert a new one.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned; however, the empty lens case was received.Therefore, an investigation was not possible and the reported event could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The manufacturing process was evaluated and the lenses were manufactured within specifications.The units were released according to specification.No non-conformance reports, related to the reported event, were identified during the review.A search on complaints revealed no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the intraocular lenses.Based on the investigation results, no product deficiency was identified.The customer's reported event could not be confirmed.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5931542
Report Number2648035-2016-01392
Device Sequence Number16287953
Product Code MFK
UDI-Device Identifier05050474535619
UDI-Public(01)05050474535619(17)170115
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2017
Device Model NumberZMB00
Device Catalogue NumberZMB00U0195
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2016
Supplement Report FDA Received Date10/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;